I'm 27 female & I've been using the mildest strength Retin-a for the 8 weeks 3 times a week. I apply it across my entire face at night & wear broad spectrum sun block during the day. I started peeling again about 5 days ago & I now have DEEP HIDIOUS wrinkles that start from under my eyes & stretch right out to my cheeks. I never had them until now & I truly look as though I've aged 40+ years in just 5 days. I'm not exaggerating I look like an old lady. Please help me need advise ASAP thank you x
27 Female, Using Mildest Retin-A, Started Peeling, Have Deep Wrinkles Now?
Doctor Answers (2)
Too much of a good thing
Most patients who are over 40 will tolerate the daily use of Vitamin A type products. In younger patients the strength of your product may be too high and may be causing irritation and swelling. Most likely your wrinkle is due to tissue edema and will resolve by slowing down on the using the Retin-A. In the meantime the use of a 1% hydorcortisone cream may help settle everything down.
Dryness from Retin A
This is common. Here are some pointers:
- Retin A should not be applied to dry, irritated skin
- One should apply only a tiny amount of Retin A--a pea-sized amount would cover the entire face
- Some will need to use a light, non-comedogenic moisturizer
The good news is that everything usually returns to normal.
Robert S. Bader, M.D.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.